Alabama, 2026

Tornado and Hail in Alabama, February 26, 2026

February 26, 2026 · NWS BMX · 18 events in 5 counties and zones

Scattered supercell thunderstorms developed near a slow-moving frontal boundary during the afternoon and evening hours on February 26. Cold temperatures were present aloft with strong deep layer shear but relatively weak low-level shear.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Scattered supercell thunderstorms developed near a slow-moving frontal boundary during the afternoon and evening hours on February 26. Cold temperatures were present aloft with strong deep layer shear but relatively weak low-level shear. Scattered severe hail reports were received, with the largest hailstones falling in portions of Blount, Jefferson, and St. Clair counties, as large as two inches in diameter. Damaging winds also occurred, with the most significant wind damage in Pinson where a microburst occurred. A hail storm associated with the microburst resulted in accumulating hail that covered the ground and resulted in the formation of hail fog. In addition, a brief EF-0 tornado also moved through Trussville, damaging some commercial and industrial buildings as well as homes, most of which was minor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 26, 11:54 AM CST, 2 hours 18 minutes earlier. Its key messages:

  • Updated at 1128 AM CST THU FEB 26 2026
  • There is a Slight Risk (Level 2/5) across West-Central Alabama and a Marginal Risk (Level 1/5) across much of the region for severe storms this afternoon and evening. Hail and wind are the main threats with this activity.
Area forecast discussion, Feb 26, 11:54 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1154 AM CST Thu Feb 26 2026

...New DISCUSSION, AVIATION...

.KEY MESSAGES...
Updated at 1128 AM CST THU FEB 26 2026

 - There is a Slight Risk (Level 2/5) across West-Central Alabama
   and a Marginal Risk (Level 1/5) across much of the region for
   severe storms this afternoon and evening. Hail and wind are the
   main threats with this activity.

&&

.DISCUSSION...
(This afternoon through Wednesday)
Issued at 1128 AM CST THU FEB 26 2026

As rather dreary day is unfolding across Central Alabama as light to
moderate rainfall continues ahead of an approaching cold front.
Latest satellite imagery reveals a few breaks opening up in this
expansive low level cloud deck. This will allow us to destabilize
through the day. Recent runs of the HRRR hint at CAPE values nearing
1000-1300 J/kg this afternoon across Central AL. Increased
instability along with steep mid level lapse rates and bulk shear
from 40-50 knots will create an environment favorable for strong
to severe storms this afternoon and evening. Large hail and
damaging winds look to be our primary risks. SPC has introduced a
Slight Risk (Level 2/5) for our western counties while
maintaining a Marginal Risk (Level 1/5) for much of the area.

In addition to the severe threat, we will need to closely monitor
our hydro threat. Soils should be able to handle most of this
activity. However, forecast soundings suggest a deep warm cloud
depth which is indicative of high rainfall rates. Recent hi-res
guidance (HRRR/RRFS-A/HREF LPMM) hint at a few pockets of 2-3" of
rainfall late this evening into early Friday morning. Exact
placement will be heavily dependent on where the boundary
slows/stalls and our low level moisture convergence is maximized.
This would lead to isolated flooding concerns.

Rainfall will gradually come to an end through the day Friday as the
front begins to fizzle out and weak mid level ridging attempts to
regain control. Rain chances return to the forecast early next week
as another front and H5 shortwave head our way.

95/Castillo

&&

.AVIATION...
(18Z TAFS)
Issued at 1128 AM CST THU FEB 26 2026

Poor aviation conditions are expected through much of this TAF
cycle. BHM/EET/TCL are all experiencing MVFR cigs. AUO/MGM will
likely fluctuate between VFR/MVFR through this evening. -SHRA
will continue through this afternoon with increasing chances for
TSRA and IFR ceilings late this afternoon and evening. Once IFR
ceilings develop, they are likely to remain in place through the
night. Rain chances will gradually diminish overnight into Friday
morning. Ceilings will be slow to improve with IFR improving to
MVFR by 15Z Friday.

95/Castillo

&&

.FIRE WEATHER...

Plentiful moisture will remain in place this afternoon, keeping
min RH values around 65-80%. Drier air gradually filters into the
region Friday into the weekend with RH values falling to 30-40%.
Moisture begins to recover early next week with min RH values back
into the 40-50% range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  47  71  43 /  80  60  10   0
Anniston    67  50  70  47 /  90  80  20  10
Birmingham  69  51  71  46 /  80  80  10  10
Tuscaloosa  71  51  73  46 /  80  80  10   0
Calera      70  51  72  46 /  80  80  20  10
Auburn      69  56  68  53 /  70  90  50  20
Montgomery  74  58  71  53 /  60  90  40  10
Troy        75  58  71  53 /  40  90  70  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...95/Castillo
AVIATION...95/Castillo

In the hours before

Special weather statement, Feb 26, 1:43 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
143 PM CST Thu Feb 26 2026

ALZ014-015-262015-
Walker AL-Winston AL-
143 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALKER AND
SOUTHWESTERN WINSTON COUNTIES THROUGH 215 PM CST...

At 143 PM CST, Doppler radar was tracking a strong thunderstorm over
Lynn, moving east at 30 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Lynn, Nauvoo, Poplar Springs, Ashbank, Camp McDowell, and Black Pond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3407 8734 3394 8738 3398 8764 3400 8764
      3407 8760
TIME...MOT...LOC 1943Z 275DEG 24KT 3404 8758

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

32/JDavis
Special weather statement, Feb 26, 2:10 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
210 PM CST Thu Feb 26 2026

ALZ014-015-262100-
Walker AL-Winston AL-
210 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WALKER AND
SOUTHEASTERN WINSTON COUNTIES THROUGH 300 PM CST...

At 209 PM CST, Doppler radar was tracking a strong thunderstorm near
Camp McDowell, or 9 miles northwest of Jasper, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jasper, Curry, Camp McDowell, Smith Dam, Poplar Springs, Smith Lake,
Maple Branch, Seymour Branch, Duncan Bridge, Bear Branch, Raccoon
Branch, Powellville, Manchester, Lupton, Battle Branch, Walker County
Airport, and Devils Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3401 8711 3399 8711 3399 8715 3397 8714
      3396 8711 3394 8710 3392 8708 3390 8709
      3390 8710 3389 8709 3389 8707 3384 8709
      3392 8749 3404 8746
TIME...MOT...LOC 2009Z 280DEG 24KT 3397 8737

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

32/JDavis

The radar

The Columbus AFB radar (KGWX), 91 km away, was scanning. The volume nearest the first event began at 20:11 UTC.

Open the radar archive at this moment

Event by event

13 hail, 4 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Walker

When
February 26, 2:12 PM CST to 2:15 PM CST
Where
Walker County, 5.64 mi NNW of Manchester
Measured
0.88 in hail
Reported by
Public
Coordinates
33.972, -87.346

Nickel-size hail estimated from social media picture, along Hwy 195 in Thach.

Hail, Walker

When
February 26, 2:21 PM CST to 2:23 PM CST
Where
Walker County, 3.5 mi N of Marigold
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
33.970, -87.260

Nickel-size hail was reported near Curry.

Hail, Walker

When
February 26, 2:40 PM CST to 2:43 PM CST
Where
Walker County, 4.74 mi NNW of Sipsey
Measured
1 in hail
Reported by
Public
Coordinates
33.880, -87.120

Quarter-size hail fell in the Pineywoods area.

Thunderstorm Wind, Jefferson

When
February 26, 3:32 PM CST to 3:35 PM CST
Where
Jefferson County, 0.78 mi N of Ayres
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.691, -86.680

The National Weather Service surveyed damage in Pinson and determined that it was the result of a microburst. Most damage was found along a one-mile swath north to south from Highway 75 near Rudd School Rd to near Silver Lake Rd and Pine St. In this area, approximately 1,000 yards wide east to west, numerous trees were uprooted, falling on homes and power lines. Up to 15 homes were estimated to have been damaged, mainly by falling trees, with five homes sustaining moderate damage along Cobblestone Ct. Other streets with trees on homes included Church St, Silver Lake Rd, and Echo Dr. Also of note were numerous trees downed in a large cemetery, along with heavy timber damage in a swampy area between Highway 75 and Bud Holmes Rd. Most of the treefall was observed to have been south or southwest, although depending on the exact location relative to the microburst, some trees and debris were blown in various directions. This damage was the result of a rapidly descending thunderstorm core, associated with an ensuing hail storm in Pinson. Winds were estimated at 70-75 mph. The NWS would like to thank Jefferson County EMA for their assistance during this survey.

Hail, Jefferson

When
February 26, 3:33 PM CST to 3:36 PM CST
Where
Jefferson County, 0.69 mi N of Ayres
Measured
1.25 in hail
Reported by
Public
Coordinates
33.690, -86.680

Quarter to half dollar-size hail in the Pinson area. In addition, copious amounts of small hail coated the ground, resulting in the formation of hail fog.

Thunderstorm Wind, Jefferson

When
February 26, 3:36 PM CST to 3:46 PM CST
Where
Jefferson County, 1.87 mi E of Chalkville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.649, -86.618

In addition to the damage caused by the microburst in Pinson and tornado in Trussville, several reports of tree and property damage (fences, lawn furniture, etc.) were received from neighborhoods around Center Point, Chalkville, Clay, and Trussville.

Hail, Jefferson

When
February 26, 3:38 PM CST to 3:42 PM CST
Where
Jefferson County, 0.69 mi N of Chalkville
Measured
1.75 in hail
Reported by
Public
Coordinates
33.660, -86.650

Ping pong to golf ball-sized hail in the Chalkville and Clay areas.

Tornado, Jefferson

When
February 26, 3:41 PM CST to 3:45 PM CST
Where
Jefferson County, 0.86 mi SW of Trussville to 1.79 mi SSE of Trussville
Rating
EF0
Path length
1.63 mi
Path width
65 yd
Reported by
NWS Storm Survey
Coordinates
33.611, -86.630

The National Weather Service surveyed damage in Trussville and determined that a high-end EF-0 tornado occurred. Damage began along the north end of Mary Taylor Rd, where a construction trailer was flipped. A portion of the Metro Mini Storage had doors blown in and metal roofing lifted/peeled back. Next to this, approximately 13-14 trees in close proximity were uprooted, including 12 cedar trees in a tight row. Winds were estimated at about 80 mph here. The tornado crossed Highway 11, where minor roof damage was done to a car wash and Velma’s restaurant. As the tornado moved southeastward along Mary Taylor Rd, large doors were partially blown in and roofing was removed from a warehouse, and a fence was damaged at a dog daycare center. The tornado crossed a railroad and struck Daniel Iron, with a section of a warehouse having large doors blown in and large pieces of metal roofing removed. A few flatbed semi trailers were moved in the lot as well.

The tornado then ascended a small ridge and moved through a subdivision, causing mainly shingle and fence damage at numerous homes, along with a few trees and limbs being downed. At least one home was observed to have had a garage door damaged. Of particular note was the discovery of a large chunk of steel roofing from the Daniel Iron warehouse that landed on a home before sliding off and coming to rest on the side of another home. This caused considerable roof damage to the first home, resulting in water damage from rain. After this, minor tree and shingle damage continued across Hidden Brook Dr, Amber Trace, Yvonne St, and Alabama Dr, with the most notable damage being a few uprooted trees in close proximity along Yvonne St. The last area of discernible damage, very minor in nature, was observed near a lake in a curve along Queenstown Rd. Wind speeds at the peak were estimated at 85 mph at Daniel Iron. The NWS would like to thank Jefferson County EMA for their assistance during this survey.

Hail, Jefferson

When
February 26, 3:44 PM CST to 3:47 PM CST
Where
Jefferson County, 0.58 mi E of Trussville
Measured
1.75 in hail
Reported by
Public
Coordinates
33.620, -86.610

Ping-pong to golf ball-sized hail in the Trussville area.

Hail, Jefferson

When
February 26, 3:46 PM CST to 3:47 PM CST
Where
Jefferson County, 2.68 mi ENE of Trussville
Measured
1 in hail
Reported by
Public
Coordinates
33.640, -86.580

Quarter-size hail on Highway 11 near Deerfoot Pkwy.

Hail, St. Clair

When
February 26, 3:57 PM CST to 4:00 PM CST
Where
St. Clair County, 1.5 mi NNE of Moody
Measured
2 in hail
Reported by
Public
Coordinates
33.600, -86.490

Up to 2-inch hail fell in the Moody area.

Hail, St. Clair

When
February 26, 4:14 PM CST to 4:21 PM CST
Where
St. Clair County, 2.07 mi S of Eden
Measured
1 in hail
Reported by
Public
Coordinates
33.550, -86.320

Up to quarter-size hail in the Pell City area, southwest of downtown.

Hail, Fayette

When
February 26, 5:42 PM CST to 5:47 PM CST
Where
Fayette County, 0.69 mi N of Fayette
Measured
1 in hail
Reported by
Public
Coordinates
33.690, -87.830

Quarter-size hail was reported in Fayette.

Hail, Blount

When
February 26, 7:10 PM CST to 7:14 PM CST
Where
Blount County, 0.57 mi W of Blountsville
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
34.080, -86.590

Up to two-inch hail fell in Blountsville, along with numerous reports of smaller hail completely covering the ground with some drifting in Blountsville and surrounding areas.

Thunderstorm Wind, Blount

When
February 26, 7:10 PM CST to 7:14 PM CST
Where
Blount County, 0.67 mi WNW of Blountsville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.084, -86.591

A few trees were downed around Blountsville.

Hail, Blount

When
February 26, 7:23 PM CST to 7:26 PM CST
Where
Blount County, 0.69 mi S of Clarence
Measured
2 in hail
Reported by
Public
Coordinates
34.070, -86.430

Up to two-inch hail fell in the Susan Moore area.

Thunderstorm Wind, Blount

When
February 26, 7:27 PM CST to 7:29 PM CST
Where
Blount County, 1.5 mi S of Wynnville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.058, -86.402

Multiple trees were downed at CR 36 and Wilson Chapel Rd near Fridays Crossing.

Hail, Blount

When
February 26, 7:35 PM CST to 7:40 PM CST
Where
Blount County, 4.32 mi SE of Wynnville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.030, -86.355

Up to golf ball-size hail fell on the Blount County side of Altoona.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2026Every state in 2026This day in weather historyThe tornado archive for Alabama, 2026Warnings in Alabama, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1309206, 1309207, 1309208, 1309187, 1309195, 1309189, 1309196, 1308701, 1309197, 1309198, 1309199, 1309200, 1309209, 1309201, 1309202, 1309203, 1309204, 1309205.